On the existence of approximated equilibria in discontinuous economies
AbstractIn this paper, we prove an existence theorem for approximated equilibria in a class of discontinuous economies. The existence result is a direct consequence of a discontinuous extension of Brouwer’s fixed point Theorem (1912), and is a refinement of several classical results in the standard general equilibrium with incomplete markets (GEI) model. [Brouwer, L.E.J., 1912. Über Abbildung von Mannigfaltigkeiten. Mathematische Annalen 71, 97–115.] As a by-product, we get the first existence proof of an approximated equilibrium in the GEI model, without perturbing the asset structure nor the endowments. Our main theorem rests on a new topological structure result for the asset equilibrium space and may be of interest by itself.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Université Paris-Dauphine in its series Open Access publications from Université Paris-Dauphine with number urn:hdl:123456789/6191.
Date of creation: 2005
Date of revision:
Publication status: Published in Journal of Mathematical Economics (2005) v.41, p.463-481
Contact details of provider:
Web page: http://www.dauphine.fr/en/welcome.html
General equilibrium; Incomplete markets; Discontinuity; Fixed point;
Find related papers by JEL classification:
- D52 - Microeconomics - - General Equilibrium and Disequilibrium - - - Incomplete Markets
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- repec:hal:journl:halshs-00287677 is not listed on IDEAS
- Bich, Philippe, 2006. "On the orientability of the asset equilibrium manifold," Journal of Mathematical Economics, Elsevier, vol. 42(4-5), pages 452-470, August.
- Vincenzo Scalzo, 2011. "Existence of Equilibrium Prices for Discontinuous Excess Demand Correspondences," Czech Economic Review, Charles University Prague, Faculty of Social Sciences, Institute of Economic Studies, vol. 5(2), pages 203-210, August.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wendin-Malegdé Patrick Kaboré).
If references are entirely missing, you can add them using this form.